Drought, Hitchcock
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hitchcock forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 40.176, -101.042 (the zone’s center; the record gives no point)
Drought conditions remained essentially unchanged in July, despite a few rounds of precipitation. Dundy, Hitchcock and Red Willow counties continue to be rated in D3 (Extreme) to D4 (Exceptional) Drought.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions remained essentially unchanged in July, despite a few rounds of precipitation. Dundy, Hitchcock and Red Willow counties continue to be rated in D3 (Extreme) to D4 (Exceptional) Drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 30, 11:19 PM CST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1119 PM MDT SUN JUN 30 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 307 PM MDT SUN JUN 30 2013 UPPER DISTURBANCE CURRENTLY PRODUCING A FEW LIGHTNING STRIKES IN NORTHERN MONTANA ATOP THE UPPER RIDGE IS EXPECTED TO QUICKLY DROP SOUTH AND REACH THE FORECAST AREA SHORTLY AFTER MIDNIGHT THEN CONTINUE MOVING SOUTH MONDAY. BEST CHANCES FOR SHOWERS AND THUNDERSTORMS TONIGHT APPEARS TO BE ACROSS THE WESTERN 2/3 OF THE AREA WHERE BETTER MID LEVEL MOISTURE AND LEFT FRONT QUAD OF UPPER JET EXIST. ON MONDAY IT WOULD BE ACROSS THE WESTERN 1/2 TO 1/3 OF THE AREA WHERE BETTER MID LEVEL MOISTURE AND SLIGHT INCREASE IN SPEED WITH LEFT FRONT QUAD OF UPPER JET EXIST. FURTHER EAST BETTER MOISTURE DECREASES AND THIS IS REFLECTED IN DECREASING POPS. LOWS TONIGHT IN THE LOW TO MID 50S. HILL CITY RECORD LOW FOR MONDAY MORNING IS 52. CURRENTLY FORECASTING 54. CANT COMPLETELY RULE OUT THAT THEY WILL REACH 52 AS BULK OF CLOUDINESS SHOULD BE WEST OF THEM. ADD SOME VERY LIGHT WINDS AND CONDITIONS ARE FAVORABLE FOR THEM TO POSSIBLY BE A BIT LOWER THEN CURRENTLY EXPECTED. MAV GUIDANCE GIVES THEM 53 AND IS THE LOWEST OF THE BETTER PERFORMING MODELS...INCLUDING THE BIAS CORRECTED MODELS...OVER THE PAST FEW DAYS. HIGHS MONDAY LOW TO MID 70S IN EASTERN COLORADO WITH MID 70S TO LOW 80S EXPECTED EAST OF THE STATE LINE. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 307 PM MDT SUN JUN 30 2013 FORECAST CONCERNS WILL BE DWINDLING CHANCES OF PRECIPITATION ALONG WITH HOW COOL TO MAKE TEMPERATURES...ESPECIALLY LOW TEMPERATURES. SATELLITE CONTINUING TO SHOW A COMPLICATED AND AMPLIFIED PATTERN FROM THE PACIFIC INTO EASTERN NORTH AMERICA. TRENDS OVER THE LAST 24 HOURS HAS BEEN FOR LITTLE EAST MOVEMENT WITH A SLIGHT WEST MOVEMENT IN SOME CASES. AIR MASS CONTINUES TO COOL AND MOISTEN UP...ESPECIALLY TO OUR WEST. MODELS DID FINE AT MID LEVELS WITH MAYBE MODELS SLIGHTLY TOO FAR EAST WITH FEATURES/HEIGHTS. AT THIS TIME IT LOOKS LIKE THE UKMET... GFS AND CANADIAN ARE HANDLING THINGS THE BEST. THE ECMWF WAS DOING A LITTLE BETTER THAN THE SREF/GFS ON THE SURFACE WIND FIELD. NAM AND ECMWF WERE DOING SLIGHTLY BETTER THAN THE GFS/CANADIAN ON THE LOW LEVEL THERMAL FIELD. MONDAY NIGHT...JET AXIS/LIFT LIES ROUGHLY ALONG THE COLORADO BORDER THROUGH THE NIGHT WITH SOME SHIFT TOWARD THE WEST DURING THE NIGHT. CONSIDERING THE TRENDS SEEN ON THE UPPER AIR ANALYSIS AND SATELLITE...A FURTHER WESTWARD TREND SEEMS VERY REASONABLE. SHORTWAVE AND JET NEAR OR OVER THE WESTERN PORTION OF THE AREA THROUGH THE NIGHT. WILL KEEP A SLIGHT CHANCE TO LOW CHANCE OUT THERE. AGAIN LIGHT WINDS...LOW DEWPOINTS...AND LITTLE CLOUD COVER WILL RESIDE...ESPECIALLY OUT EAST...WHICH WILL ALLOW TEMPERATURES TO BE RATHER COOL AREA WIDE. PLAN ON GOING NEAR TO SLIGHTLY BELOW GUIDANCE. WILL BE NEAR RECORDS. REFER TO CLIMATE SECTION BELOW. TUESDAY/TUESDAY NIGHT...SOME DIFFERENCES IN THE JET POSITION/LIFT BUT LOOKS TO BE OVER EXTREME EASTERN COLORADO THROUGH THE EVENING. THEN THERE IS A NOTICEABLE SHIFT TO THE WEST DURING THE LATTER HALF OF THE NIGHT. PER REASONING ABOVE...LIKE THE MORE WESTWARD POSITION. SO THIS MEANS WHAT MID AND UPPER LEVEL LIFT THERE IS MOVES AWAY FROM THE AREA BY LATE EVENING. THE ONLY INSTABILITY...AND VERY LITTLE AT THAT...WILL BE OVER FAR EASTERN COLORADO. WILL KEEP A SLIGHT CHANCE OUT IN THE FAR WEST PORTION OF OUR AREA THROUGH THE EVENING. WILL HAVE A COOL START TO THE DAY. SURFACE HIGH WILL START THE DAY NEAR OR OVER THE NORTHEAST HALF OF THE AREA. THIS SURFACE HIGH WILL ONLY MAKE SLOW PROGRESS THE AREA THROUGH THE DAY WITH SOME TYPE OF LIGHT TO MODERATE EASTERLY SURFACE WINDS PRESENT THROUGH THE DAY. SO PLAN ON GOING NEAR TO SLIGHTLY BELOW GUIDANCE...ESPECIALLY EAST. DEPENDING ON WHICH MODEL YOU CHOOSE...THE WINDS IN THE EAST WILL BE AS LIGHT OR A LITTLE STRONGER. STILL LOOKS LIKE IT WILL HAVE TO DROP TO PRETTY COOL READINGS. WEDNESDAY...THERE IS SOME EASTWARD SHIFT TO THE JET THROUGH THE DAY AS BEST LIFT FROM IT IS EITHER NEAR OUR WESTERN EDGE OR CONTINUES TO BE WEST AND NORTH OF THE AREA. THERE IS ALSO A WEAK SHORTWAVE TROUGH MOVING THROUGH THIS AREA. THERE IS A LOW AMOUNT OF INSTABILITY WITH LITTLE CINH. HOWEVER...MODELS ARE SHOWING A DEEP DRY LAYER. SO IF ANYTHING FORMS IT WILL BE VERY HIGH BASED WITH A LOW CHANCE OF ANY RAIN MAKING IT TO THE GROUND. AT THIS TIME WILL LEAVE IT DRY BUT NOT BE SURPRISED THAT WE MAY HAVE TO INSERT ISOLATED THE CLOSER WE GET TO IT. SURFACE WINDS SHOULD REMAIN SOUTHEAST TO SOUTHEAST THROUGH THE DAY. ALSO EASTERN UPPER LOW KEEP GETTING CLOSER. THIS MEANS COLDER AIR/COLD POOL ALOFT STARTS MOVING INTO THE AREA WITH RATHER HIGH MID LEVEL LAPSE RATES MOVING. EVEN THOUGH NO PRECIPITATION IS EXPECTED...MODELS ARE BEING PERSISTENT IN KEEPING A MID LEVEL CLOUD DECK AROUND. THIS COULD KEEP TEMPERATURES COOLER THAN EXPECTED. WILL TEMPER THE WARMUP SOME. WEDNESDAY NIGHT THROUGH SUNDAY...TREND FROM YESTERDAY CONTINUES. MODELS ARE IN MORE AGREEMENT ALTHOUGH STILL SOME DIFFERENCES. EASTERN UPPER SYSTEM STILL MOVES BACK EAST. HOWEVER...IT STILL STAYS SOME DISTANCE TO THE SOUTH AND EAST OF THE AREA. EVEN WHEN IT DOES GET CLOSE...THE LOW STARTS TO FILL AND CONTINUES TO DO THAT AS IT MOVES AWAY. THERE APPEARS TO NOT BE VERY MUCH MOISTURE WITH THIS SYSTEM AS THE FRONT THIS SYSTEM PUSHED SOUTH KEEPS THE GULF CUT OFF. PLUS IT APPEARS THAT IT PULLS IN MUCH DRIER AIR ALOFT OR IS NOT ABLE TO TOP INTO ANY MOISTURE. THERE ARE NUMEROUS SHORTWAVE TROUGHS THAT EITHER ROTATE THROUGH IT OR ARE EMBEDDED WITHIN THE RIDGE. HOWEVER THE HEIGHT FIELD REMAINS ABOUT THE SAME OR SLOWLY RISES. SO WITH WEAK FLOW...WEAK LIFT...AND LIMITED MOISTURE...DECIDED TO REMOVE THE POPS GIVEN TO ME BY THE CRH_INIT GRIDS...ALBEIT THEY WERE ONLY SLIGHTS. SO THE ENTIRE PERIOD IS DRY IN THE GRIDS AT THIS TIME. HOWEVER...GIVEN THE WEAK AND SUBTLE NATURE OF FEATURES AND LIFT... WOULD NOT BE SURPRISED TO SEE SOME ISOLATED PRECIPITATION. SO WILL BE RATHER HARD TO PIN POINT THIS FAR OUT AND FEEL IT NOT APPROPRIATE TO BROADBRUSH POPS THE WHOLE TIME. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1119 PM MDT SUN JUN 30 2013 VFR CONDITIONS...ALONG WITH LIGHT WINDS...ARE EXPECTED TO PERSIST THROUGH THE TAF PERIOD. AN UPPER LEVEL DISTURBANCE WILL MOVE TO THE SOUTH ACROSS THE REGION...LEADING TO THE DEVELOPMENT OF SHOWERS AND POSSIBLY SOME THUNDERSTORMS. LATEST MODEL TRENDS HAVE SHIFTED THE PRECIPITATION COVERAGE SLIGHTLY TO THE WEST. HAVE KEPT A VCSH MENTION AT KGLD BUT WAS NOT CONFIDENT ENOUGH TO PREVAIL PRECIP DUE TO RECENT MODEL RUNS. KMCK SHOULD STILL BE CLEAR OF ANY PRECIPITATION WITH ONLY SCATTERED MID-LEVEL CLOUD COVER. && .CLIMATE... ISSUED AT 307 PM MDT SUN JUN 30 2013 RECORD LOWS FOR JULY 1 HILL CITY-52 SET IN 1987 RECORD LOWS FOR JULY 2 MCCOOK-50 SET IN 1924 HILL CITY-52 SET IN 1988 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DDT LONG TERM...BULLER AVIATION...RRH CLIMATE...BULLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 930 AM MDT SUN JUN 30 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 930 AM MDT SUN JUN 30 2013 /1030 AM CDT SUN JUN 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY GENERALLY WEST OF A LINE FROM YUMA TO BURLINGTON TO TRIBUNE. FOR TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEST OF A LINE FROM BENKELMAN NEBRASKA TO COLBY AND RUSSELL SPRINGS KANSAS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH TUESDAY WEST OF A LINE FROM BENKELMAN NEBRASKA TO LEOTI KANSAS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456649, 456650, 456648.